American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2015, 3(2), 49-53
DOI: 10.12691/ajams-3-2-1
Open AccessArticle

A Fifth Order Compact Difference Method for Singularly Perturbed Singular Boundary Value Problems

H.S. Prasad1 and Y.N. Reddy2,

1Department of Mathematics, National Institute of Technology, Jamshedpur, INDIA

2Department Mathematics, National Institute of Technology, Warangal, INDIA

Pub. Date: March 04, 2015

Cite this paper:
H.S. Prasad and Y.N. Reddy. A Fifth Order Compact Difference Method for Singularly Perturbed Singular Boundary Value Problems. American Journal of Applied Mathematics and Statistics. 2015; 3(2):49-53. doi: 10.12691/ajams-3-2-1

Abstract

In this paper, we have developed a fifth order compact difference method for a class of singularly perturbed singular two-point boundary value problems. To avoid the singularity at zero a terminal boundary condition in the implicit form is derived. Using this condition as one of the boundary condition we solve the singularly perturbed singular two-point boundary value problem by the fifth order compact difference scheme. Numerical results are presented to illustrate the proposed method and compared with exact solution.

Keywords:
singular boundary value problem singularly perturbations singular point boundary layer finite differences

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  C.M. Bender, S.A. Orszag, Advanced mathematical methods for scientists and engineers, Mc. , 1978.
 
[2]  D. Peng, High-Order numerical method for two-point boundary value problems, Journal of Computational Physics, 120, (1995), 253-259.
 
[3]  J. J. H. Miller, E. O. Riordan and G. I. Shishkin, Fitted numerical Methods for Singular Perturbation Problems, World Scientific, Singapore, 1996.
 
[4]  J. Kevorkian, J.D. Cole, Multiple Scale and Singular Perturbation Methods, Springer-Verlag, New York, 1996.
 
[5]  J. Rashidinia, R. Mohammadi, M. Ghasemi, Cubic spline solution of singularly perturbed boundary value problems with significant first derivatives, Appl. Math. Comput. 190 (2007) 1762-1766.
 
[6]  Jian Li, A computational method for solving singularly perturbed two-point singular boundary value problem, Int. Journal of Math. Analysis, 2 (2008) 1089-1096.
 
[7]  M.K. Kadalbajoo, V.K. Aggarwal, Fitted mesh B-spline method for solving a class of singular singularly perturbed boundary value problems, Int. J. Comput. Math. 82 (2005) 67-76.
 
[8]  P.W. Hemker, J.J.H. Miller, Numerical Analysis of Singular Perturbation Problems, Academic Press, New York, 1979.
 
[9]  R.E. O’Malley, Introduction to Singular Perturbations, Academic Press, New York, 1974.
 
[10]  R.K. Mohanty, N. Jha, A class of variable mesh spline in compression method for singularly perturbed two point singular boundary value problems, Appl. Math. Comput. 168 (2005) 704-716.
 
[11]  R.K. Mohanty, Urvashi Arora, A family of non-uniform mesh tension spline methods for singularly perturbed two-point singular boundary value problems with significant first derivatives, Appl. Math. Comput. 172 (2006) 531-544.
 
[12]  R.K. Mohanty, D.J. Evans, U. Arora, Convergent spline in tension methods for singularly perturbed two point singular boundary value problems, Int. J. Comput. Math. 82 (2005) 55-66.
 
[13]  R.K. Mohanty, N. Jha, D.J. Evans, Spline in compression method for the numerical solutionof singularly perturbed two point singular boundary value problems, Int. J. Comput. Math. 81(2004) 615-627.